Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 184, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 27, 2005, 2:27 PM CDT for Cass County, North Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 2:27 PM CDT (19:27 UTC)
- Expired
- Jul 27, 2005, 3:16 PM CDT
- In force
- 49 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 84 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 271927
SVRFGF
NDC017-272030-
/O.NEW.KFGF.SV.W.0184.050727T1927Z-050727T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
227 PM CDT WED JUL 27 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA
THIS INCLUDES THE CITY OF FARGO
* UNTIL 330 PM CDT.
* AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 5 MILES
NORTHWEST OF HORACE...OR 9 MILES SOUTHWEST OF FARGO...MOVING TO THE
SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HORACE...FRONTIER...PRAIRIE ROSE AND 8 MILES SOUTHWEST OF FARGO AT
235 PM
BRIARWOOD AT 240 PM
WILD RICE AT 245 PM
HICKSON AT 250 PM
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4693 9702 4665 9749 4664 9684 4675 9681
4692 9681
$$
JDS2 follow-up statements
000
WWUS53 KFGF 271948
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
247 PM CDT WED JUL 27 2005
NDC017-272030-
/O.CON.KFGF.SV.W.0184.000000T0000Z-050727T2030Z/
CASS ND-
247 PM CDT WED JUL 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR
SOUTHEASTERN CASS COUNTY...
AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED OVER
FRONTIER...OR 5 MILES SOUTH OF FARGO...MOVING TO THE SOUTHEAST AT 20
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HICKSON BY 300 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4693 9702 4665 9749 4664 9684 4675 9681
4692 9681
$$
55000
WWUS53 KFGF 272016
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
316 PM CDT WED JUL 27 2005
NDC017-272026-
/O.CAN.KFGF.SV.W.0184.000000T0000Z-050727T2030Z/
CASS ND-
316 PM CDT WED JUL 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS COUNTY IS
CANCELLED...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED NEAR HICKSON...OR 14 MILES SOUTH OF FARGO...
MOVING TO THE SOUTHEAST AT 20 MPH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING HAS BEEN CANCELLED.
LAT...LON 4693 9702 4665 9749 4664 9684 4675 9681
4692 9681
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:30 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 27, 10:30 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1030 AM CDT WED JUL 27 2005 .DISCUSSION...UPDATE PLANNED THIS MORNING TO REFLECT CURRENT TRENDS. BAND OF RAIN ASSOCIATED WITH A SHORTWAVE IN NW ND WILL MOVE INTO THE DEVILS LAKE BASIN VERY SOON...MOVING INTO THE NORTHERN VALLEY JUST AFTER NOON. THIS RAIN IS BEHIND A COOL FRONT CURRENTLY SITUATED FROM KHCO-KGFK-KJMS. THE FRONT WILL DROP SOUTH AND EAST FAIRLY SLOWLY TODAY WITH SCATTERED CONVECTION AHEAD OF THE FRONT THIS AFTERNOON. SOME SUN THIS MORNING IS ALLOWING THE ATMOSPHERE TO DESTABILIZE A BIT...BUT OVERALL COVERAGE AND INTENSITY OF STORMS IS EXPECTED TO REMAIN LIMITED DUE TO THE WEAK SURFACE FEATURES AND LACK OF SIGNIFICANT UPPER SUPPORT. TEMPS WILL REMAIN COOLEST IN THE NORTHERN VALLEY WHERE CLOUDS WILL HANG ON ALL DAY...WITH ONLY SLIGHT ADJUSTMENTS NEEDED FROM THE CURRENT FORECAST. .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JCA
Hazardous weather outlook, Jul 27, 6:25 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 625 AM CDT WED JUL 27 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281125- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 625 AM CDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA LATE MORNING THROUGH EARLY EVENING. WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING TIME OF PEAK HEATING...3 PM UNTIL 7 PM...THE LACK OF LOW LEVEL MOISTURE AND INSTABILITY WILL KEEP MOST ACTIVITY RATHER LIGHT INTENSITY. AN UPPER LEVEL SYSTEM AND ACCOMPANIED WEAK COOL FRONT WILL MOVE THROUGH NORTHEASTERN NORTH DAKOTA THIS AFTERNOON AND INTO SOUTHEASTERN NORTH DAKOTA AND CENTRAL MINNESOTA EARLY THIS EVENING CAUSING THE CHANCE FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:47 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 33 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.